MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG101-350
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hyphema (1911); Blurred Vision (2137)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: unknown/ not provided.Asku.Section d6b: if explanted, give date: not applicable, as no indication that shunt was explanted.Section e1: phone number: unknown/ not provided.Section h3- no: the device was not returned for evaluation, as product remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: device code: 3191 (to capture unspecified/other w/ patient involvement).Attempts were made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported in a retrospective unmasked study done that a glaucoma shunt was implanted in a patient's left eye due to pre-existing glaucoma.It was learned that one day after implantation of the shunt, hyphema was diagnosed and reported by the site to be a device and procedure related (baerveldt glaucoma shunt surgery).The subject also complained of blurry vision for 1 week visit.Site did not mention any medication but hyphema can recover by itself by letting the patient rest.No change in intraocular pressure (iop) due to hyphema.The shunt remains implanted.No exchange.There was no delay in procedure and no incision enlargement, no vitrectomy, and no sutures done.No other adverse events.Subject fully recovered from hyphema and blurred vision within 36 days, iop is stabilized without sequelae.The intraocular pressure preop: 25 mmhg; 1 day postop: 3mmhg; 1 week postop: 6 mmhg; 6 month postop: 13 mmhg; 12 month postop: 12 mmhg.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that some information was incorrectly provided during the initial report submitted.The correct implant date was (b)(6) 2023 instead of (b)(6) 2023 and date of event was jan.25, 2023 instead of jan.24, 2023.This follow up mdr is submitted to correct information.Fields below are updated.Section b3: date of event: jan.25, 2023.Section d6a: implant date: (b)(6) 2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that this is not a masked clinical study.That this is a retrospective data collection study, collecting data from 1 to 2 years ago.No surgical interventions have been required.It is unknown if medication outside the standard of care were prescribed to the patient.The device remains implanted and the patient has fully recovered.Corrected data: the following fields were updated/corrected based on the additional information received: section e1: initial reporter last name: (b)(6).Section e1: initial reporter e-mail: (b)(6).Section e1:establishment name: (b)(6).Section e1: phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20649353
Report Number3012236936-2024-000293
Device Sequence Number11541744
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)240202
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model NumberBG101-350
Device Catalogue Number23030817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/13/2024
01/07/2025
Initial Report FDA Received Date11/10/2024
Supplement Report FDA Received Date11/13/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite